North Carolina, 2015Winter Storm and Winter Weather in North Carolina, February 25 to 26, 2015
February 25 to 26, 2015 · NWS MHX · 4 events in 4 counties and zones
A strong low pressure system tracked northeastward just off the NC coast late in the evening into the early morning hours of Feb 25th into the 26th. Precipitation fell as a mix of sleet and snow before changing to all rain during the overnight hours.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked northeastward just off the NC coast late in the evening into the early morning hours of Feb 25th into the 26th. Precipitation fell as a mix of sleet and snow before changing to all rain during the overnight hours. Most places only received trace amounts, with the exception of Martin, Pitt, Tyrrell, and Washington counties, which received measurable snow and sleet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 25, 6:46 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 25, 6:46 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
646 PM EST WED FEB 25 2015
.SYNOPSIS...
DEVELOPING LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE
NORTHEAST ALONG THE COAST TONIGHT...AND OFFSHORE THURSDAY. HIGH
PRESSURE WILL BUILD OVER THE AREA FROM THE NORTH INTO THE WEEKEND.
ANOTHER COLD FRONT APPROACHES THE REGION MONDAY INTO TUESDAY OF
NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
AS OF 645 PM WED...SOME CHANGES TO PTYPE AND TIMING FOR TONIGHT
WAS MADE TO THE GRIDS...AS WELL AS AN INCREASE IN QPF. LATEST
TRENDS IN NEAR TERM GUIDANCE SUGGEST A QUICKER CHANGEOVER TO RAIN
ALONG THE COAST TONIGHT...THOUGH STILL EXPECT A PERIOD OF SLEET TO
AFFECT COASTAL AREAS AT THE ONSET OF PRECIPITATION. MAY HAVE TO
REEVALUATE TO REMOVE SOME COASTAL COUNTIES FROM ADVISORY PRIOR TO
THE CURRENT ENDING TIMES OF 10AM...BUT WILL WAIT TO SEE HOW THE
SYSTEM EVOLVES AND THERMODYNAMIC PROFILES AND SFC TEMPS ADJUST TO
COLUMN COOLING BEFORE MAKING ADJUSTMENTS TO THE ADVISORY AREA. THE
CURRENT WINTER STORM WARNING LAYOUT STILL LOOKS ON TRACK...THOUGH
HAVE INTRODUCED SOME HIGHER ICING TOTALS TO THESE AREAS AS A
SNOW/SLEET MIX CHANGES OVER TO A PREDOMINANT SLEET/FREEZING RAIN
AND SOME SNOW PER MODEL SOUNDINGS ACROSS THE COASTAL PLAIN. ONLY
AREAS THAT MAY REMAIN MOSTLY SNOW WITH SOME SLEET ARE THE FAR NW
PORTIONS OF THE FA NAMELY MARTIN COUNTY. CURRENT SNOW AND SLEET
TOTALS STILL LOOK ON TRACK WITH A 2 TO 5 INCHES LIKELY IN THE
WARNING AREAS. HAVE RAISED MIN TEMPS ALONG THE IMMEDIATE COAST
CARTERET...SOUTHERN ONSLOW...AND HYDE AND SOUTHERN DARE COUNTIES
TO REMAIN ABOVE FREEZING FOR THE DURATION OF THE EVENT AS LATEST
TRENDS ARE TO BRING THE LOW PRES SYSTEM CLOSER TO THE COAST AND
THEREFORE WARMER TEMPS TO THE IMMEDIATE COASTAL AREAS. OTHER
CONCERN WILL BE POTENTIAL FOR LOCALIZED FLOODING ESP NEAR THE
COAST AS WE EXPECT AN AVG OF 1 TO 1.5 INCHES OF RAIN HERE. THIS
FALLING ON TOP OF ALREADY SATURATED GROUND WILL LEAD TO FLOODING
POSSIBILITIES. WILL HOLD OFF ON A FLOOD WATCH AS DURATION OF THE
EVENT WILL BE RATHER SHORT AND WILL HANDLE ANY FLOOD CONCERNS
WITH AREAL FLOOD ADVISORIES.
PREVIOUS FORECAST...AS OF 250 PM WEDNESDAY...DIFFICULT WINTRY
FORECAST UNFOLDING OVERNIGHT INTO EARLY THURSDAY. MODELS HAVE
TRENDED A BIT WARMER IN THE LOW-LEVEL THICKNESSES ON THE 12Z
CYCLE...REDUCING CONFIDENCE IN THE AMOUNTS OF SNOW AND/OR
SLEET/FREEZING RAIN ACROSS THE REGION OVERNIGHT. LOW PRESSURE
TAKING SHAPE IN THE NORTH CENTRAL GULF OF MEXICO AND SHOULD
QUICKLY MOVE UP THE CAROLINA COAST OVERNIGHT AND BE JUST EAST OF
THE REGION EARLY THURSDAY MORNING. WITH A RATHER DRY SUB-CLOUD
LAYER...PRECIPITATION WILL NOT LIKELY ARRIVE UNTIL ABOUT 03Z OR
SO. THINK THE PRECIPITATION WILL INITIALLY BE RAIN OVER SOUTHERN
AREAS...BUT WITH DEEPER COLD AIR...THINK MOSTLY SNOW WILL OCCUR
OVER THE WINTER STORM WARNING AREA OVER OUR NORTHWESTERN/NORTHERN
ZONES...WHERE CONFIDENCE IS A BIT HIGHER. THE CORRIDOR OF
MARTIN/PITT/GREENE COUNTIES APPEAR TO BE IN LINE FOR THE HEAVIEST
SNOW ACCUMULATION WITH 3 TO 5 INCHES POSSIBLE. AREAS FURTHER SOUTH
AND EAST ACROSS THE CENTRAL COASTAL PLAINS WILL LIKELY SEE AN INCH
OR TWO OF SNOW WITH SOME TRANSITION TO SLEET/FREEZING RAIN LATE
TONIGHT INTO EARLY THURSDAY. CLOSER TO THE COAST...ESPECIALLY FOR
CARTERET COUNTY AND OUTER BANKS HYDE COUNTY...EXPECT A MOSTLY RAIN
EVENT. WILL KEEP CARTERET COUNTY IN THE ADVISORY AS MINIMUM
TEMPERATURES WILL BE NEAR 32 DEGREES IN A FEW SPOTS AND A FEW
SPOTS OF ICE COULD FORM. OVER THE NORTHERN OUTER BANKS...PRIMARILY
NORTH OF OREGON INLET...SOME LIGHT SNOW/SLEET ACCUMULATION WILL BE
LIKELY. MAIN CHANGE TO THE WARNING IS TO ADD TYRRELL COUNTY BASED
ON HPC AND FORECAST SOUNDING DATA AS A FEW SPOTS MAY REACH THREE
INCHES THERE. LOW TEMPERATURES WILL BE IN THE UPPER 20S TO AROUND
32 OVERNIGHT.
&&
.SHORT TERM /THURSDAY/...
AS OF 255 PM WEDNESDAY...PRECIPITATION SHOULD BE DECREASING IN
INTENSITY BY EARLY THURSDAY AND WITH A WARM NOSE ALOFT MOVING
FURTHER INLAND...WOULD EXPECT A PERIOD OF LIGHT FREEZING RAIN
UNTIL ABOUT 15Z WHEN ALL SURFACE TEMPERATURES SHOULD GO ABOVE
FREEZING. AS LOW SLOWLY PULLS AWAY FROM THE COAST IN THE
AFTERNOON...SOME PARTIAL CLEARING MAY OCCUR...WHICH WILL ALLOW MAX
TEMPS TO RANGE FROM THE MID 30S WELL INLAND WITH THE SNOW/ICE
COVER TO THE MID 40S OUTER BANKS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WED...OPERATIONAL SUITE REMAINS IN FAIRLY GOOD AGREEMENT
THROUGH THE LONG TERM PERIOD. THE SURFACE LOW WILL DEEPEN AS IT
MOVES INTO THE NORTHERN ATLANTIC OCEAN THURSDAY NIGHT AS AN UPPER
TROUGH DIGS INTO THE MIDWESTERN STATES. A STRONG SHORTWAVE WILL WRAP
AROUND THE BASE OF THE UPPER TROUGH BY AROUND 06Z FRIDAY BUT HAVE
LITTLE IMPACT ON SENSIBLE WEATHER EXCEPT FOR SOME INCREASED HIGH
CLOUDS. A SURFACE RIDGE OVER THE MID MISSISSIPPI VALLEY WILL MOVE
EAST INTO THE MID-ATLANTIC STATES FRIDAY THROUGH SATURDAY NIGHT
YIELDING WEAK CAA/NORTH TO NORTHEASTERLY FLOW ACROSS THE REGION
THROUGH SATURDAY NIGHT. THE UPPER TROUGH SHEARS OUT TO THE NORTHEAST
FRIDAY WITH ZONAL FLOW DEVELOPING ALOFT BY FRIDAY NIGHT LASTING
THROUGH EARLY NEXT WEEK...WITH INCREASING HEIGHTS ALOFT AS AN UPPER
RIDGE OVER THE GULF OF MEXICO SPREADS NORTHWARD TOWARDS EASTERN NC.
THE SURFACE RIDGE SHIFTS OFF THE MID-ATLANTIC COAST SUNDAY
ALLOWING WINDS TO VEER SOUTHEASTERLY THEN SOUTHERLY SUNDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT ALONG THE SPINE OF THE
APPALACHAIN MOUNTAINS. THE FRONT WILL CROSS INTO EASTERN NC
MONDAY AND LINGER ACROSS SOUTHERN SECTIONS/CAPE FEAR THROUGH
TUESDAY BEFORE LIFTING NORTH THROUGH THE REGION AS A WARM FRONT
TUESDAY NIGHT. MINOR EDITS TO POPS/WX WITH FRONTAL PASSAGE AND
BRIEF STALL TUESDAY, MAINLY TO CAPTURE REDUCED POPS FOR NORTHERN
HALF OF CWA AS THE FRONT STALLS SOUTH MONDAY NIGHT INTO TUESDAY.
TEMPERATURES REMAIN WELL BELOW CLIMATOLOGY FRIDAY AND SATURDAY,
THEN BEGIN TO WARM NEAR CLIMATOLOGY SUNDAY INTO EARLY NEXT WEEK.
OVERNIGHT LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT WILL FALL
INTO THE 20S INLAND WITH 30S ALONG THE COAST, AND SOME TEENS
POSSIBLE FOR PITT/MARTIN COUNTIES THURSDAY AND FRIDAY NIGHT. HIGH
TEMPERATURES FINALLY BUILD NEAR CLIMATOLOGY, ROUGHLY 60 F, MONDAY
AND TUESDAY WITH OVERNIGHT LOWS IN THE UPPER 30S TO 40S.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 18Z WEDNESDAY/...
AS OF 255 PM WEDNESDAY...CHANGEABLE AVIATION FORECAST THIS CYCLE.
HIGH CLOUDINESS THIS AFTERNOON WILL THICKEN AND LOWER AS MOISTURE
INCREASES IN THE SUB-CLOUD LAYER. GO TO IFR CEILINGS AFTER ABOUT
01Z-03Z FROM SOUTH TO NORTH WITH LIGHT RAIN KOAJ/KEWN AND A
RAIN/SNOW MIX AT KISO WITH MOSTLY SNOW AT KPGV AS THE COLD AIR IS
DEEPER THERE. PRECIPITATION WILL TRANSITION TO RAIN AT KEWN/KOAJ
BUT WILL LIKELY SEE SOME FREEZING RAIN AT KISO/KPGV. CEILINGS WILL
REMAIN LOCKED IN AT IFR THROUGH THE CYCLE...BUT PRECIPITATION
SHOULD BE ENDING EARLY THURSDAY MORNING.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...PREDOMINANTLY VFR EXPECTED THROUGH THE
LONG TERM PERIOD. HIGH PRESSURE WILL BUILD SOUTH OVER EASTERN NC
FRIDAY THROUGH SUNDAY THEN SHIFT OFF THE MID-ATLANTIC COAST
MONDAY. NORTH TO NORTHEASTERLY WINDS WILL PREVAIL THROUGH THE
WEEKEND WITH WINDS SHIFTING SOUTHERLY MONDAY. NEXT CHANCE FOR SUB-
VFR CONDITIONS WILL BE MONDAY NIGHT THROUGH TUESDAY AS A COLD
FRONT SHIFTS OVER THE REGION AND STALLS.
&&
.MARINE...
SHORT TERM /TONIGHT AND THURSDAY/...
AS OF 3 PM WEDNESDAY...WINDS REMAIN LIGHT FROM THE NW/N THIS
AFTERNOON. AS DEVELOPING LOW IN THE NORTH CENTRAL GULF OF MEXICO
MAKES IT MOVE UP THE CAROLINA COAST...THE PRESSURE GRADIENT REALLY
CRANKS UP BETWEEN 00Z AND 06Z WITH SMALL CRAFT ADVISORY CONDITIONS
DEVELOPING WITH NORTHEAST WINDS AT 20 TO 25 KNOTS. PER LOCAL
SWAN/NWPS MODEL...SEAS INCREASE RAPIDLY AS WELL TO 5 TO 7 FEET
AFTER MIDNIGHT AND 8 TO 10 FEET BY THURSDAY MORNING. WINDS BACK
SLIGHTLY TO NORTHERLY AND CONTINUE AT 20 TO 25 KNOTS THROUGH THE
DAY ON THURSDAY.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 310 PM WED...LOW PRESSURE OFF THE NC COAST THURSDAY NIGHT
WILL QUICKLY MOVE NORTHEAST AWAY FROM THE REGION. HIGH PRESSURE
WILL PASS BY TO THE NORTH FRIDAY THROUGH SUNDAY, SHIFTING WINDS
FROM NORTH TO NORTHEAST, AND EVENTUALLY SOUTHEASTERLY MONDAY.
WINDS AND SEAS WILL REMAIN ELEVATED THURSDAY NIGHT THROUGH
SATURDAY WITH A LONG DURATION SMALL CRAFT ADVISORY POSSIBLE
ESPECIALLY FOR SEAS AT OR ABOVE 6 FT. WINDS AND SEAS SUBSIDE BELOW
SCA CRITERIA SUNDAY NIGHT INTO MONDAY AS THE RIDGE AXIS NORTH OF
THE REGION SHIFTS OFFSHORE AND WINDS BECOME SOUTHERLY AHEAD OF AN
APPROACHING COLD FRONT FROM THE WEST. THE FRONT WILL MOVE INTO THE
REGION MONDAY AND SHIFT SOUTH OF THE WATERS MONDAY NIGHT WITH
WINDS BUILDING NE AT 10-15 KNOTS AND SEAS 3-5 FT. LOCAL SWAN/NWPS
USED FOR THE MEDIUM RANGE THEN SLIGHTLY ADJUSTED WAVEWATCH III FOR
THE EXTENDED PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING UNTIL 10 AM EST THURSDAY FOR NCZ029-
044>046-079-080-091.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR NCZ047-
081-090-092>095-098-103.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM EST THURSDAY FOR AMZ130-
131-136-137.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 10 AM EST SATURDAY
FOR AMZ150.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY FOR AMZ156.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 AM EST
FRIDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC/TL
SHORT TERM...CTC
LONG TERM...DAG
AVIATION...JME/DAG
MARINE...JME/CTC/DAGHazardous weather outlook, Feb 25, 3:59 PM EST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EST WED FEB 25 2015
NCZ104-262100-
OUTER BANKS HYDE-
359 PM EST WED FEB 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF RAIN HEAVY AT TIMES COULD PRODUCE POOR FLOODING OF POOR
DRAINAGE AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ103-262100-
OUTER BANKS DARE-
359 PM EST WED FEB 25 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
PERIODS OF RAIN HEAVY AT TIMES COULD PRODUCE POOR FLOODING OF POOR
DRAINAGE AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ047-081-262100-
MAINLAND DARE-MAINLAND HYDE-
359 PM EST WED FEB 25 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
PERIODS OF RAIN HEAVY AT TIMES COULD PRODUCE POOR FLOODING OF POOR
DRAINAGE AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044-045-079-080-091-262100-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-LENOIR-
359 PM EST WED FEB 25 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ090-092>094-098-262100-
DUPLIN-JONES-CRAVEN-PAMLICO-ONSLOW-
359 PM EST WED FEB 25 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
PERIODS OF RAIN HEAVY AT TIMES COULD PRODUCE POOR FLOODING OF POOR
DRAINAGE AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-262100-
CARTERET-
359 PM EST WED FEB 25 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
PERIODS OF RAIN HEAVY AT TIMES COULD PRODUCE POOR FLOODING OF POOR
DRAINAGE AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ046-262100-
TYRRELL-
359 PM EST WED FEB 25 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 25, 7:30 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SLEET CAMP LEJEUNE 34.70N 77.37W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0715 PM SLEET NEWPORT 34.79N 76.86W
02/25/2015 M0.0 INCH CARTERET NC NWS OFFICE
0721 PM SLEET HUBERT 34.73N 77.24W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0724 PM SLEET SWANSBORO 34.69N 77.13W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0724 PM SLEET JACKSONVILLE 34.76N 77.40W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0725 PM SLEET WSW MOREHEAD CITY 34.72N 76.73W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0725 PM SLEET HAVELOCK 34.89N 76.93W
02/25/2015 E0.0 INCH CRAVEN NC SOCIAL MEDIA
&&
EVENT NUMBER MHX1500144 MHX1500145 MHX1500143 MHX1500141 MHX1500142
MHX1500139 MHX1500140
PAGANOSpecial weather statement, Feb 25, 8:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
817 PM EST WED FEB 25 2015
NCZ095-098-260330-
CARTERET-ONSLOW-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE
817 PM EST WED FEB 25 2015
...MIX OF SLEET AND RAIN ACROSS THE CRYSTAL COAST AND ONSLOW
COUNTY...
PRECIPITATION IS INCREASING IN INTENSITY AND COVERAGE THIS
EVENING. PERIODS OF SLEET WILL AFFECT THE AREA THROUGH AROUND 11
PM...BEFORE A TRANSITION TO MAINLY RAIN ACROSS THE COASTAL AREAS.
SOME UNTREATED SECONDARY ROADS COULD BECOME SLICK THIS EVENING.
NCZ044-079-090>093-260330-
PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-
INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON...
WALLACE...WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...
MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO
817 PM EST WED FEB 25 2015
...WINTRY PRECIPITATION WILL SOON AFFECT MUCH OF EASTERN NORTH
CAROLINA...
RADAR AND OBSERVATIONS ACROSS EAST CENTRAL NC SUGGEST
PRECIPITATION WAS QUICKLY OVERSPREADING THE AREA AT 8 PM. MANY
REPORTS OF SLEET WERE OCCURRING ACROSS THE AREA. A PERIOD OF
SLEET WILL INITIALLY FALL...BEFORE BECOMING A MIXTURE OF HEAVY
SLEET AND SNOW AS THE EVENING WEARS ON. ROAD CONDITIONS WILL
QUICKLY DETERIORATE THROUGH 10 PM.
Local storm report, Feb 25, 8:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
822 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SLEET MIDWAY PARK 34.73N 77.34W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0715 PM SLEET CAMP LEJEUNE 34.70N 77.37W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0715 PM SLEET NEWPORT 34.79N 76.86W
02/25/2015 M0.0 INCH CARTERET NC NWS OFFICE
0721 PM SLEET HUBERT 34.73N 77.24W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0724 PM SLEET SWANSBORO 34.69N 77.13W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0724 PM SLEET JACKSONVILLE 34.76N 77.40W
02/25/2015 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0725 PM SLEET WSW MOREHEAD CITY 34.72N 76.73W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0725 PM SLEET HAVELOCK 34.89N 76.93W
02/25/2015 E0.0 INCH CRAVEN NC SOCIAL MEDIA
0730 PM SLEET ATLANTIC BEACH 34.70N 76.74W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0734 PM SLEET STELLA 34.77N 77.14W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0735 PM SLEET MOREHEAD CITY 34.72N 76.73W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0738 PM SLEET CEDAR POINT 34.68N 77.08W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0801 PM SLEET E MOREHEAD CITY 34.72N 76.73W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0805 PM SLEET BEAUFORT 34.72N 76.65W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0805 PM SNOW HAVELOCK 34.89N 76.93W
02/25/2015 E0.0 INCH CRAVEN NC SOCIAL MEDIA
MIX OF SLEET AND SNOW
0806 PM SLEET NEWPORT 34.79N 76.86W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
0808 PM SLEET CHERRY POINT 34.92N 76.88W
02/25/2015 E0.0 INCH CRAVEN NC OB SITES
RAIN AND SLEET
0815 PM SNOW HARLOWE 34.84N 76.74W
02/25/2015 E0.0 INCH CARTERET NC SOCIAL MEDIA
SNOW AND SLEET
0816 PM SNOW FARMVILLE 35.59N 77.59W
02/25/2015 E0.0 INCH PITT NC PUBLIC
SNOW AND SLEET
&&
EVENT NUMBER MHX1500150 MHX1500144 MHX1500145 MHX1500143 MHX1500141
MHX1500142 MHX1500139 MHX1500140 MHX1500146 MHX1500147 MHX1500148
MHX1500149 MHX1500151 MHX1500152 MHX1500153 MHX1500154 MHX1500157
MHX1500155 MHX1500156
PAGANOWinter Weather, Pitt
- When
- February 25, 8:30 PM EST to February 26, 12:30 AM EST
- Where
- Pitt forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.594, -77.375 (the zone’s center; the record gives no point)
One to two inches of snow was measured before changing over to rain just after midnight.
Winter Storm, Martin
- When
- February 25, 9:00 PM EST to February 26, 2:00 AM EST
- Where
- Martin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.842, -77.107 (the zone’s center; the record gives no point)
Two to three inches of snow fell before changing to rain during the early morning hours.
Winter Weather, Washington
- When
- February 25, 9:30 PM EST to February 26, 1:00 AM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.839, -76.569 (the zone’s center; the record gives no point)
One to two inches of snow was measured before changing over to rain during the early morning hours.
Winter Weather, Tyrrell
- When
- February 25, 9:30 PM EST to February 26, 1:00 AM EST
- Where
- Tyrrell forecast zone
- Reported by
- Public
- Coordinates
- 35.870, -76.170 (the zone’s center; the record gives no point)
Up to around an inch of snow fell before changing over to rain during the early morning hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Maine, February 25, 201540 injured · 5 events
- Winter Storm in North Carolina, February 25 to 26, 2015$9.5 million · 23 events
- Heavy Snow in Tennessee, February 25 to 26, 201580 events
- Damaging Winds in Florida, February 25 to 26, 2015$42,000 · 55 kt wind · 15 events
- Heavy Snow and Winter Weather in New Mexico, February 25 to 28, 201533 events
- Winter Storm and Winter Weather in Tennessee, February 25 to 26, 201528 events
- Winter Storm in Virginia, February 25 to 26, 201526 events
- Winter Storm and Winter Weather in Virginia, February 25 to 26, 201525 events
- Winter Storm and Winter Weather in Arkansas, February 25, 201522 events
- Winter Storm in Mississippi, February 25, 201522 events
- Winter Weather in Texas, February 25 to 27, 201519 events
- Winter Storm in North Carolina, February 25 to 26, 201519 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553606, 553603, 553607, 553608.